Alert archive / Montana / High Wind Warnings in 2008
High Wind Warning 21, NWS Great Falls, MT
NWS Great Falls, MT issued this high wind warning at Nov 21, 2008, 9:38 AM MST. It took effect at Nov 21, 2008, 11:00 PM MST. It was in force for 16 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 21, 2008, 9:38 AM MST (16:38 UTC)
- In effect from
- Nov 21, 2008, 11:00 PM MST
- Expired
- Nov 22, 2008, 3:00 PM MST
- In force
- 16 hr
- Issued by
- NWS Great Falls, MT
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KTFX 211638 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 938 AM MST FRI NOV 21 2008 MTZ009-220045- /O.NEW.KTFX.HW.W.0021.081122T0600Z-081122T1800Z/ NORTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITY OF...BROWNING 938 AM MST FRI NOV 21 2008 ...HIGH WIND WARNING IN EFFECT FROM 11 PM THIS EVENING TO 11 AM MST SATURDAY... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 11 AM MST SATURDAY. STRONG SUSTAINED WINDS WILL DEVELOP ALONG THE ROCKY MOUNTAIN FRONT OVERNIGHT. GUSTS UP TO 70 MPH ARE LIKELY IN FAVORED CANYONS...MOUNTAIN PASSES AND RIDGE TOPS. WIND SPEEDS SHOULD BEGIN TO DIMINISH IN INTENSITY BY LATE MORNING ON SATURDAY. DRIVERS OF HIGH PROFILE VEHICLES SHOULD USE EXTRA CAUTION. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$
6 follow-up statements
000 WWUS75 KTFX 212309 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 409 PM MST FRI NOV 21 2008 MTZ009-220600- /O.CON.KTFX.HW.W.0021.081122T0600Z-081122T1800Z/ NORTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITY OF...BROWNING 409 PM MST FRI NOV 21 2008 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 11 AM MST SATURDAY... A HIGH WIND WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 11 AM MST SATURDAY FOR THE NORTHERN ROCKY MOUNTAIN FRONT. STRONG SOUTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS UP TO 70 MPH WILL DEVELOP ALONG THE ROCKY MOUNTAIN FRONT LATER TONIGHT. GUSTS UP TO 80 MPH ARE POSSIBLE THROUGH FAVORED CANYONS AND MOUNTAIN PASSES...AS WELL AS OVER RIDGE TOPS. WINDS ARE EXPECTED TO DECREASE LATE SATURDAY MORNING. DRIVERS OF HIGH PROFILE VEHICLES SHOULD USE EXTRA CAUTION. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$
000 WWUS75 KTFX 220411 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 911 PM MST FRI NOV 21 2008 MTZ009-221200- /O.CON.KTFX.HW.W.0021.081122T0600Z-081122T1800Z/ NORTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITY OF...BROWNING 911 PM MST FRI NOV 21 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM MST SATURDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM MST SATURDAY FOR THE NORTHERN ROCKY MOUNTAIN FRONT. STRONG SOUTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS UP TO 70 MPH ARE EXPECTED ALONG THE ROCKY MOUNTAIN FRONT TONIGHT THROUGH SATURDAY MORNING. GUSTS UP TO 80 MPH ARE POSSIBLE THROUGH FAVORED CANYONS AND MOUNTAIN PASSES...AS WELL AS OVER RIDGE TOPS. THESE WINDS MAY ALSO CAUSE REDUCED VISIBILITIES IN BLOWING SNOW...MAINLY LATE TONIGHT THROUGH SATURDAY MORNING. WINDS ARE EXPECTED TO DECREASE LATE SATURDAY MORNING. DRIVERS OF HIGH PROFILE VEHICLES SHOULD USE EXTRA CAUTION. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$
000 WWUS75 KTFX 221142 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 442 AM MST SAT NOV 22 2008 MTZ009-221800- /O.CON.KTFX.HW.W.0021.000000T0000Z-081122T1800Z/ NORTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITY OF...BROWNING 442 AM MST SAT NOV 22 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING. STRONG SOUTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS UP TO 70 MPH ARE EXPECTED ALONG THE ROCKY MOUNTAIN FRONT THROUGH LATER THIS MORNING. THESE WINDS MAY ALSO CAUSE REDUCED VISIBILITIES IN AREAS OF BLOWING SNOW...PARTICULARLY OVER MOUNTAIN PASSES AND RIDGE TOPS. WINDS ARE EXPECTED TO DECREASE BELOW WARNING CRITERIA EARLY SATURDAY AFTERNOON. DRIVERS OF HIGH PROFILE VEHICLES SHOULD USE EXTRA CAUTION. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$
000 WWUS75 KTFX 221215 NPWTFX URGENT - WEATHER MESSAGE...RESENT NATIONAL WEATHER SERVICE GREAT FALLS MT 515 AM MST SAT NOV 22 2008 MTZ009-221800- /O.CON.KTFX.HW.W.0021.000000T0000Z-081122T1800Z/ NORTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITY OF...BROWNING 515 AM MST SAT NOV 22 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING. STRONG SOUTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS UP TO 70 MPH ARE EXPECTED ALONG THE ROCKY MOUNTAIN FRONT THROUGH LATER THIS MORNING. THESE WINDS MAY ALSO CAUSE REDUCED VISIBILITIES IN AREAS OF BLOWING SNOW...PARTICULARLY OVER MOUNTAIN PASSES AND RIDGE TOPS. WINDS ARE EXPECTED TO DECREASE BELOW WARNING CRITERIA EARLY SATURDAY AFTERNOON. DRIVERS OF HIGH PROFILE VEHICLES SHOULD USE EXTRA CAUTION. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$
000 WWUS75 KTFX 221759 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 1059 AM MST SAT NOV 22 2008 MTZ009-222200- /O.EXT.KTFX.HW.W.0021.000000T0000Z-081122T2200Z/ NORTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITY OF...BROWNING 1059 AM MST SAT NOV 22 2008 ...HIGH WIND WARNING IS IN EFFECT UNTIL 3 PM MST THIS AFTERNOON... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 3 PM MST THIS AFTERNOON. THE HIGH WIND WARNING HAS BEEN EXTENDED UNTIL 3 PM MST. STRONG SOUTHWEST WINDS CONTINUE TO BLOW WITH SPEEDS OF 25 TO 40 MPH WITH GUSTS UP TO 70 MPH ALONG THE ROCKY MOUNTAIN FRONT. THESE WINDS MAY ALSO CAUSE REDUCED VISIBILITIES IN AREAS OF BLOWING SNOW...PARTICULARLY OVER MOUNTAIN PASSES AND RIDGE TOPS. WINDS ARE EXPECTED TO DECREASE BELOW WARNING CRITERIA LATE SATURDAY AFTERNOON. DRIVERS OF HIGH PROFILE VEHICLES SHOULD USE EXTRA CAUTION. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$
000 WWUS75 KTFX 222154 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 254 PM MST SAT NOV 22 2008 MTZ009-222300- /O.EXP.KTFX.HW.W.0021.000000T0000Z-081122T2200Z/ NORTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITY OF...BROWNING 254 PM MST SAT NOV 22 2008 ...HIGH WIND WARNING WILL EXPIRE AT 3 PM MST THIS AFTERNOON... THE HIGH WIND WARNING WILL EXPIRE AT 3 PM MST THIS AFTERNOON. THE UPPER LEVEL DISTURBANCE CAUSING THE HIGH WINDS HAS PASSED...AND THE WINDS ARE DECREASING AS EXPECTED. NO WINDS ARE STRONG ENOUGH TO REQUIRE AN EXTENSION OF THE HIGH WIND WARNING. THEREFORE THE HIGH WIND WARNING WILL BE ALLOWED TO EXPIRE AT 3 PM. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Nov 21, 4:45 AM MST, 4 hours 53 minutes earlier.
Area forecast discussion, Nov 21, 4:45 AM MST, 4 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 445 AM MST FRI NOV 21 2008 .DISCUSSION... TODAY THROUGH SUNDAY...UPPER LEVEL SHORTWAVE WILL MOVE FROM CENTRAL MONTANA INTO EASTERN MONTANA THIS MORNING. SURFACE FRONT HAS ALREADY MOVED THROUGH GREAT FALLS AND CUT BANK WITH GUSTY DOWNSLOPE WINDS CAUSING TEMPERATURES TO WARM OVER THE LAST FEW HOURS. SNOW CONTINUES TO FALL IN THE HAVRE AREA BUT SHOULD TAPER OFF EARLY THIS MORNING AS THE BAND MOVES EAST OF MY CWA. SCATTERED TO NUMEROUS SHOWERS SHOULD ALSO CONTINUE TO AFFECT MY MOUNTAIN ZONES THROUGH THE REMAINDER OF THE MORNING...BUT WILL DIMINISH BY AFTERNOON AS COOL DRY AIR MOVES INTO THE REGION. PARTLY CLOUDS SKIES AND DRY CONDITIONS WILL PREVAIL OVERNIGHT AS A WEAK RIDGE BUILDS OVER THE NORTHERN ROCKY MOUNTAINS BUT ANOTHER SHORTWAVE IS EXPECTED TO SWING ACROSS SOUTHERN CANADA ON SATURDAY BRINGING SCATTERED TO NUMEROUS MOUNTAIN SHOWERS AND GUSTY WINDS ACROSS NORTH CENTRAL MONTANA. WINDS COULD REACH UP TO 50 MPH ALONG THE NORTHERN ROCKY MOUNTAIN FRONT BUT DO NOT EXPECT THEM TO EXCEED HIGH WIND CRITERIA SO WILL NOT ISSUE ANY HIGHLIGHTS. THIS FEATURE WILL MOVE QUICKLY EAST SATURDAY NIGHT ALLOWING ANOTHER SHORTWAVE RIDGE TO BUILD OVER WESTERN MONTANA ON SUNDAY FOR A RELATIVELY PLEASANT FALL DAY. MPJ SUNDAY NIGHT THROUGH WEDNESDAY NIGHT...AN UPPER LEVEL RIDGE WILL BE IN PLACE OVER THE ZONES SUNDAY NIGHT AND KEEP THE AIRMASS WARM AND DRY. THIS RIDGE WILL MOVE OVER EASTERN MONTANA BY MONDAY AFTERNOON. HEIGHTS ALOFT WILL BEGIN A SLOW TREND DOWNWARDS AS LOW PRESSURE TO THE WEST MOVES ACROSS THE PACIFIC NORTHWEST. TO THE NORTH...A FAST MOVING SHORTWAVE WILL CROSS ALBERTA MONDAY AND THIS WILL BE SEEN AT THE SURFACE AS BRISK WINDS ACROSS THE NORTHERN ROCKIES AND PLAINS. MOISTURE WILL MOVE OVER THE ROCKIES TUESDAY NIGHT AND THE TROF FINALLY WILL MOVE OVER THE ROCKIES BY WEDNESDAY. DYNAMICS WILL NOT BE STRONG. HOWEVER...THE SYSTEM WILL MOVE SLOWLY AND MODERATE MOUNTAIN SNOW APPEARS POSSIBLE. TEMPS WILL ALLOW FOR SOME ACCUMULATIONS ACROSS THE VALLEYS AND PLAINS AS WELL. THE SOUTHWEST ZONES...ESPECIALLY...COULD SEE LOCALLY HEAVY SNOW UNDER THE INFLUENCE OF A SURFACE LOW PRESSURE CENTER OVER NORTHWEST WYOMING. THE GFS HAS NOT BEEN CONSISTENT WITH THIS SYSTEM...AND THE ECMWF IS NOT NEARLY AS STRONG AS THE GFS...NEITHER WITH THE UPPER TROF NOR WITH THE SURFACE LOW...THUS WILL REMAIN CAUTIOUS WITH FORECASTED PRECIPITATION. TEMPS WILL BEGIN THE PERIOD WELL ABOVE NORMALS UNDERNEATH THE INFLUENCE OF THE HIGH PRESSURE RIDGE. TEMPS WILL BEGIN TRENDING DOWNWARDS TUESDAY AND WEDNESDAY BUT STILL REMAIN ABOVE NORMALS. ZELZER THURSDAY AND FRIDAY...MODELS ARE NOT IN GOOD AGREEMENT NOR PERSISTENT WITH PREVIOUS RUNS. THUS...WILL LEAN TOWARD THE ECMWF WHICH IS A LITTLE MORE IN LINE WITH A BLOCKING RIDGE OVER THE NORTHERN ROCKIES AND AN UPPER LEVEL TROUGH OVER THE DESERT SOUTHWEST...LEAVING MONTANA UNDER A SPLIT FLOW WITH MOST OF THE ENERGY DIVING SOUTH OF MONTANA DURING THE PERIOD. SO...WILL GO WITH SLIGHTLY WARMER THAN SEASONAL AVERAGE TEMPERATURES ALONG WITH A SLIGHT CHANCE OF SHOWERS OVER THE PLAINS AND VALLEYS AND SCATTERED SNOW SHOWERS OVER THE MOUNTAINS. WILLIAMSON DC && .AVIATION... UPDATED 1144Z. AN UPPER LEVEL LOW PRESSURE TROF WILL LEAVE THE AREA THIS MORNING. CONDITIONS WILL IMPROVE AS THE AIRMASS DRIES BEHIND THE TROF. SURFACE WINDS WILL BECOME STRONG AND GUSTY BEHIND THIS FEATURE...WINDS WILL BE VERY STRONG OVER MOUNTAINS AND THROUGH PASSES. WINDS WILL DECREASE QUICKLY DURING THE EVENING. MVFR CONDITIONS...AND SOME IFR CONDITIONS... WILL CONTINUE NEAR AREAS OF PRECIPITATION...ESPECIALLY NEAR AREAS OF SNOW. MOST PRECIPITATION WILL BE COMING TO AN END DURING THE MORNING AND VFR CONDITIONS WILL PREVAIL DURING THE NEXT 24 HOURS. && .PRELIMINARY POINT TEMPS/POPS... GTF 46 28 45 25 / 10 0 10 10 CTB 44 26 43 23 / 10 0 10 10 HLN 43 27 46 26 / 10 0 10 10 BZN 44 25 48 26 / 10 0 10 20 WEY 31 18 33 22 / 20 0 10 40 DLN 40 24 43 21 / 10 0 10 10 HVR 41 21 45 21 / 20 0 10 10 LWT 40 24 46 24 / 20 0 10 10 && .TFX WATCHES/WARNINGS/ADVISORIES... NONE. && WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Nov 21, 4:11 AM MST, 5 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 411 AM MST FRI NOV 21 2008 MTZ008>015-044>055-221115- BEAVERHEAD-NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL- CASCADE-CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON- TOOLE-LIBERTY-EASTERN PONDERA-BLAINE- SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-JUDITH BASIN-FERGUS- JEFFERSON-BROADWATER-MEAGHER-GALLATIN- 411 AM MST FRI NOV 21 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
High Wind Warnings in Montana, 2008Every high wind warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.